Alert archive / Arizona / Red Flag Warnings in 2006

Red Flag Warning 10, NWS Tucson, AZ

May 21, 2006

NWS Tucson, AZ issued this red flag warning at May 21, 2006, 2:43 PM MST. It took effect at May 22, 2006, 10:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 21, 2006, 2:43 PM MST (21:43 UTC)
In effect from
May 22, 2006, 10:00 AM MST
Expired
May 22, 2006, 7:00 PM MST
In force
9 hr
Issued by
NWS Tucson, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KTWC 212143
RFWTWC

RED FLAG WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
243 PM MST SUN MAY 21 2006

...RED FLAG WARNING IN EFFECT FOR GREENLEE...GRAHAM...COCHISE...
SANTA CRUZ...SOUTHEAST PINAL AND PIMA COUNTIES FROM 10 AM UNTIL 7
PM MST MONDAY FOR STRONG AND GUSTY SOUTHWEST WINDS...LOW RELATIVE
HUMIDITIES AND A VERY HIGH TO EXTREME FIRE DANGER...

.A PACIFIC STORM SYSTEM WILL MOVE ACROSS THE AREA ON MONDAY
BRINGING AN INCREASE IN WINDS MONDAY MORNING THROUGH MONDAY
EVENING. WITH THE CONTINUING DRY CONDITIONS AND THE INCREASE IN
WINDS THE FIRE WEATHER WATCH HAS BEEN UPGRADED TO A RED FLAG
WARNING FOR ALL OF SOUTHEAST ARIZONA FOR MONDAY.

AZZ146>148-221400-
/O.UPG.KTWC.FW.A.0006.060522T1800Z-060523T0200Z/
/O.NEW.KTWC.FW.W.0010.060522T1700Z-060523T0200Z/
ARIZONA FIRE WEATHER ZONE 146
NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER-
APACHE NF/SAN CARLOS BIA/WMZ-ARIZONA FIRE WEATHER ZONE 147
SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-
TOHONO OODHAM NATION-CORONADO NF/PAPAGO BIA/SEZ-
ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/SEZ-
243 PM MST SUN MAY 21 2006

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM MST MONDAY 
FOR ALL OF SOUTHEAST ARIZONA FOR STRONG GUSTY SOUTHWEST 
WINDS...LOW RELATIVE HUMIDITIES AND A VERY HIGH TO EXTREME 
FIRE DANGER...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM MST MONDAY FOR
GREENLEE...GRAHAM...COCHISE...SANTA CRUZ...SOUTHEAST PINAL AND
PIMA COUNTIES (FIRE WEATHER ZONES 146...147 AND 148). THE FIRE WEATHER
WATCH IS NO LONGER IN EFFECT.

A LOW PRESSURE SYSTEM OFF THE CALIFORNIA COAST WILL MOVE ACROSS
ARIZONA ON MONDAY. THIS SYSTEM WILL BRING AN INCREASE IN WINDS FOR
SOUTHEAST ARIZONA BEGINNING MONDAY MORNING AND CONTINUING THROUGH
MONDAY EVENING. SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS NEAR
45 MPH ARE EXPECTED STARTING MONDAY MORNING AND CONTINUING THROUGH
MONDAY EVENING. THE STRONGEST WINDS ARE EXPECTED FROM 10 AM UNTIL
3 PM MST...HOWEVER STRONGER WINDS CAN BE EXPECTED AFTER 3 PM MST
ESPECIALLY IN THE HIGHER TERRAIN. RELATIVE HUMIDITY VALUES ARE
EXPECTED TO DROP DOWN INTO THE LOW TO MID TEENS MONDAY MORNING.
SOME STATIONS WILL SEE AN INCREASE IN RH VALUES MONDAY AFTERNOON
AS MID AND HIGH LEVEL MOISTURE ASSOCIATED WITH THIS SYSTEM MIXES
DOWN TO THE SURFACE. EVEN WITH RH VALUES BEING CLOSE TO THE
CRITERIA TOMORROW AFTERNOON...THE STRONG WINDS AS WELL AS THE
EXTREME FIRE DANGER AND VERY DRY FUELS IS ENOUGH TO MAINTAIN THE
RED FLAG WARNING THROUGH THE AFTERNOON AND EVENING TOMORROW. THE
STRONG WINDS COUPLED WITH THE LOW RH VALUES AND A VERY HIGH TO
EXTREME FIRE DANGER HAVE PROMPTED THE FIRE WEATHER WATCH TO BE
UPGRADED TO A RED FLAG WARNING FOR ALL OF SOUTHEAST ARIZONA FOR
MONDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING TODAY FOR PORTIONS OF SOUTHEAST
ARIZONA.

$$
3 follow-up statements
000 
WWUS85 KTWC 221310
RFWTWC

RED FLAG WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
610 AM MST MON MAY 22 2006

...RED FLAG WARNING IN EFFECT FOR GREENLEE...GRAHAM...COCHISE...
SANTA CRUZ...SOUTHEAST PINAL AND PIMA COUNTIES FROM 10 AM UNTIL
7 PM MST MONDAY FOR STRONG AND GUSTY SOUTHWEST WINDS...LOW
RELATIVE HUMIDITIES AND A VERY HIGH TO EXTREME FIRE DANGER...

.A PACIFIC STORM SYSTEM WILL MOVE ACROSS THE AREA TODAY BRINGING
AN INCREASE IN WINDS DURING THE MORNING CONTINUING THROUGH THE
EVENING. WITH THE EXTREME DRY CONDITIONS AND THE INCREASE IN
WINDS A RED FLAG WARNING IS IN EFFECT FOR ALL OF SOUTHEAST ARIZONA
TODAY. WINDS WILL SUBSIDE THIS EVENING AS THE SYSTEM MOVES
NORTHEAST AND AWAY FROM THE AREA.

AZZ146>148-222115-
/O.CON.KTWC.FW.W.0010.060522T1700Z-060523T0200Z/
ARIZONA FIRE WEATHER ZONE 146
NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER-
APACHE NF/SAN CARLOS BIA/WMZ-ARIZONA FIRE WEATHER ZONE 147
SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-
TOHONO OODHAM NATION-CORONADO NF/PAPAGO BIA/SEZ-
ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/SEZ-
610 AM MST MON MAY 22 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM MST THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM MST THIS EVENING. 

THE LOW PRESSURE SYSTEM MOVING TOWARD SOUTHEAST ARIZONA FROM THE
EASTERN PACIFIC WILL AFFECT FIRE CONDITIONS TODAY. WIND SPEEDS
WILL INCREASE AREAWIDE TODAY WITH MINIMUM HUMIDITIES IN THE
SINGLE DIGITS AND TEENS UNTIL THE LOW PASSES THROUGH NORTHERN
ARIZONA LATER TODAY. MOST STATIONS WILL SEE RH VALUES DROP AT OR
BELOW THE 15 PERCENT THRESHOLD BY 10 AM MST THIS MORNING. THE
STRONGEST WINDS ARE EXPECTED FROM 10 AM UNTIL 3 PM MST...HOWEVER
STRONGER WINDS CAN BE EXPECTED AFTER 3 PM MST ESPECIALLY IN THE
HIGHER TERRAIN. RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP DOWN
INTO THE LOW TO MID TEENS THIS MORNING. SOME STATIONS WILL SEE AN
INCREASE IN RH VALUES DURING THE AFTERNOON AS MID AND HIGH LEVEL
MOISTURE ASSOCIATED WITH THIS SYSTEM MIXES DOWN TO THE SURFACE.
EVEN WITH RH VALUES BEING CLOSE TO THE CRITERIA THIS AFTERNOON...THE
STRONG WINDS AS WELL AS THE EXTREME FIRE DANGER AND VERY DRY FUELS
IS ENOUGH TO MAINTAIN THE RED FLAG WARNING THROUGH THE AFTERNOON
AND EVENING TODAY. THE STRONG WINDS COUPLED WITH THE LOW RH
VALUES AND A VERY HIGH TO EXTREME FIRE DANGER HAVE PROMPTED THE
ISSUANCE OF THE RED FLAG WARNING FOR ALL OF SOUTHEAST ARIZONA FOR
TODAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING TODAY FOR PORTIONS OF SOUTHEAST
ARIZONA.

$$
000 
WWUS85 KTWC 222119
RFWTWC

RED FLAG WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
219 PM MST MON MAY 22 2006

...RED FLAG WARNING IN EFFECT FOR GREENLEE...GRAHAM...COCHISE...
SANTA CRUZ...SOUTHEAST PINAL AND PIMA COUNTIES UNTIL 7 PM MST
THIS EVENING FOR STRONG AND GUSTY SOUTHWEST WINDS...LOW RELATIVE
HUMIDITIES AND A VERY HIGH TO EXTREME FIRE DANGER...

.A WEATHER SYSTEM MOVING THROUGH NORTHWEST ARIZONA THIS AFTERNOON
CONTINUED TO BRING GUSTY WINDS TO THE AREA. THESE WINDS WILL
DIMINISH IN SPEED THIS EVENING ALONG WITH INCREASING HUMIDITY
VALUES. THE SYSTEM WILL TRACK WELL NORTHEAST OF ARIZONA TONIGHT...WITH
LIGHTER WIND SPEEDS EXPECTED TUESDAY.

AZZ146>148-230200-
/O.CON.KTWC.FW.W.0010.000000T0000Z-060523T0200Z/
ARIZONA FIRE WEATHER ZONE 146
NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER-
APACHE NF/SAN CARLOS BIA/WMZ-ARIZONA FIRE WEATHER ZONE 147
SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-
TOHONO OODHAM NATION-CORONADO NF/PAPAGO BIA/SEZ-
ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/SEZ-
219 PM MST MON MAY 22 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING...

GUSTY SOUTH TO SOUTHWEST WINDS ALONG WITH LOW HUMIDITY VALUES
CONTINUED TO BE REPORTED ACROSS MUCH OF SOUTHEAST ARIZONA THIS
AFTERNOON. SOME INCREASE IN HUMIDITY ASSOCIATED WITH A WEATHER
SYSTEM TRACKING THROUGH NORTHWEST ARIZONA HAS BEEN OBSERVED ACROSS
PARTS OF PIMA AND SOUTHEAST PINAL COUNTIES. HOWEVER...SOUTH TO
SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH CONTINUED TO
BE REPORTED THIS AFTERNOON...ESPECIALLY ACROSS PARTS OF GRAHAM AND
COCHISE COUNTIES. WINDS WILL START TO DIMINISH IN SPEED BY EARLY
THIS EVENING ALONG WITH INCREASING HUMIDITY VALUES. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING TODAY FOR PORTIONS OF SOUTHEAST
ARIZONA.

$$
000 
WWUS85 KTWC 230201
RFWTWC

RED FLAG WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
701 PM MST MON MAY 22 2006

AZZ146>148-230315-
/O.EXP.KTWC.FW.W.0010.000000T0000Z-060523T0200Z/
ARIZONA FIRE WEATHER ZONE 146
NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER-
APACHE NF/SAN CARLOS BIA/WMZ-ARIZONA FIRE WEATHER ZONE 147
SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-
TOHONO OODHAM NATION-CORONADO NF/PAPAGO BIA/SEZ-
ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/SEZ-
701 PM MST MON MAY 22 2006

...RED FLAG WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ALLOWED THE RED FLAG 
WARNING FOR SOUTHEAST ARIZONA FIRE ZONES 146...147 AND 148 TO 
EXPIRE. WIND SPEEDS HAVE DECREASED BELOW THE CRITICAL SUSTAINED 20 
FOOT/10 MINUTE AVERAGE OF 20 MPH. ALSO...RELATIVE HUMIDITIES AT MOST 
SITES ARE GREATER THAN 20 PERCENT. THEREFORE...THE RED FLAG WARNING 
HAS BEEN ALLOWED TO EXPIRE.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD 
OF THE RED FLAG WARNING EXPIRATION.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at May 21, 2:30 PM MST, 13 minutes earlier.

Area forecast discussion, May 21, 2:30 PM MST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
230 PM MST SUN MAY 21 2006

.SYNOPSIS...A PACIFIC LOW PRESSURE SYSTEM WILL MOVE THROUGH
CALIFORNIA AND NORTHERN ARIZONA ON MONDAY. THIS SYSTEM WILL BRING
STRONG GUSTY WINDS TOMORROW WITH AREAS OF BLOWING DUST. BY EARLY
MONDAY EVENING THESE WINDS ARE EXPECTED TO SUBSIDE. THIS SYSTEM WILL
BRING COOLER TEMPERATURES ON MONDAY AND TUESDAY. A WARMING TREND
FROM MID-WEEK TO THE WEEKEND IS EXPECTED. DRY CONDITIONS WILL
PREVAIL THIS WEEK.

&&

.DISCUSSION...THE STRONGEST 700 MB WINDS IN BOTH THE GFS AND NAM
MODELS OCCUR NEAR 12Z ON MONDAY AND ARE LOCATED FROM SANTA CRUZ TO
PINAL COUNTIES. THIS EARLY MORNING TIME FRAME MAKES THE WIND
FORECAST ON MONDAY NOT AS CLEAR CUT AS WE WOULD LIKE. A WELL MIXED
BOUNDARY LAYER IS IDEAL TO GET THESE WINDS FULLY MIXING DOWN TO THE
SURFACE. USUALLY THE BOUNDARY LAYER IS AT ITS MAXIMUM HEIGHT WHEN
THE MAXIMUM TEMPERATURE OCCURS. FOR TOMORROW...THE MAXIMUM
TEMPERATURES APPEARS LIKE IT WILL OCCUR IN THE EARLY AFTERNOON AND
THEN BEGIN COOLING THROUGH THE REMAINDER OF THE DAY. HENCE THE
MAXIMUM OBSERVED WINDS SPEEDS WILL BE OBSERVED EARLIER THAN
NORMAL...WHICH IS WHY THE WIND ADVISORY IS EARLIER IN THE DAY FROM
10 AM TO 5 PM. AS THE WIND SWITCHES TO THE WEST BY LATE AFTERNOON...
COOLER AIR WILL BE USHERED IN AND THE SPEEDS WILL  SLOWLY DROP OFF.

IF THE MODELS ARE INCORRECT WITH THIS STORM TRACK...A SHIFT SLIGHTLY
FURTHER EAST COULD BRING SCATTERED SHOWERS INTO OUR AREA. DO NOT
BELIEVE THIS WILL HAPPEN AT THIS TIME...BUT IT IS SOMETHING TO KEEP
AN EYE ON. THE GRIDDED FORECASTS HAVE LOW POPS FOR THE HIGHEST
MOUNTAIN LOCATIONS TOMORROW AND ZEROS ELSEWHERE. BY TUESDAY A
WARMING TREND WILL START AS THE RIDGE BEGINS BUILDING BACK OVER US
THROUGH THE END OF THE WEEK.

&&

.FIRE WEATHER...A LOW PRESSURE SYSTEM MOVING TOWARD SOUTHEAST AZ
FROM THE EASTERN PACIFIC WILL AFFECT FIRE CONDITIONS TODAY AND
DEFINITELY ON MONDAY. WINDS WILL BEGIN TO INCREASE THIS
AFTERNOON...ESPECIALLY IN WESTERN ZONES AND WILL DEFINITELY INCREASE
AREAWIDE TOMORROW. MINIMUM HUMIDITIES WILL REMAIN IN THE SINGLE
DIGITS AND TEENS UNTIL THE LOW PASSES THROUGH NORTHERN ARIZONA LATE
MONDAY. MOST STATIONS WILL SEE RH VALUES DROP TO OR BELOW THE 15
PERCENT THRESHOLD TOMORROW BY 10 AM MST...HOWEVER SOME STATIONS WILL
SEE AN INCREASE IN RH VALUES TOMORROW AFTERNOON AS MID AND HIGH
LEVEL MOISTURE ASSOCIATED WITH THIS SYSTEM MIXES DOWN TO THE
SURFACE. ALTHOUGH SOME STATIONS MAY BE ABOVE THE 15 PERCENT RED FLAG
WARNING CRITERIA...HAVE STILL OPTED TO GO WITH THE RED FLAG WARNING
FOR THE ENTIRE AREA CONSIDERING THE VERY HIGH TO EXTREME FIRE DANGER
AND HOW DRY ALL THE FUELS ARE AT THIS TIME. WINDS THIS AFTERNOON
WILL BE SLIGHTLY HIGHER THAN WHAT WAS OBSERVED YESTERDAY...BUT THE
MAJOR INCREASE IN WIND SPEEDS IS EXPECTED TOMORROW. SOUTHWEST WINDS
OF 20 TO 35 MPH WITH GUSTS NEAR 45 MPH ARE EXPECTED TO BEGIN
TOMORROW MORNING AND CONTINUE THROUGH TOMORROW EVENING. THE
STRONGEST WINDS WILL MOVE ACROSS THE STATE FROM WEST TO EAST AND
WILL BEGIN TO DIE DOWN IN THE LATE AFTERNOON. STRONGER WINDS WILL
STILL EXISTS...ESPECIALLY IN HIGHER TERRAIN FROM THE LATE AFTERNOON
THROUGH THE EARLY EVENING HOURS TOMORROW. WITH ALL THE ABOVE
MENTIONED THE FIRE WEATHER WATCH WHICH WAS ISSUED YESTERDAY HAS NOW
BEEN UPGRADED TO A RED FLAG WARNING. ADDITIONALLY THE TIME OF THE
WARNING HAS BEEN EXTENDED AND NOW RUNS FROM 10 AM MST UNTIL 7 PM MST
TOMORROW FOR ALL OF SOUTHEAST ARIZONA. AFTER THIS SYSTEM PASSES
THROUGH THE AREA TOMORROW EXPECT TO SEE A RETURN TO DRY AND HOT
CONDITIONS.

&&

.AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER
AT KTUS.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...RED FLAG FROM 10 AM TO 7 PM MST
MONDAY FOR ALL FIRE ZONES 146>148. WIND ADVISORY FROM 10 AM TO 5 PM
MST MONDAY FOR AZZ019-029-030-032>035.

&&

PUBLIC FORECASTER - GWS
FIRE WEATHER/AVIATION FORECASTER - ELSLAGER

WEATHER.GOV/TUCSON
Hazardous weather outlook, May 21, 2:40 PM MST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
240 PM MST SUN MAY 21 2006

AZZ019-029-030-032>035-221400-
NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY-
UPPER GILA RIVER VALLEY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
240 PM MST SUN MAY 21 2006

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM MONDAY...
...WIND ADVISORY IN EFFECT FROM 10 AM TO 5 PM MST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA AND SOUTHEAST ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A STORM SYSTEM MOVING INTO CALIFORNIA TODAY WILL BRING STRONG
SOUTHWESTERLY WINDS TO SOUTHEAST ARIZONA ON MONDAY. SUSTAINED WIND
SPEEDS OF 30 MPH WITH GUSTS OF 40 TO 50 MPH ARE POSSIBLE. DUE TO THE
DRY CONDITIONS...AREAS OF BLOWING DUST WILL BE PRESENT IN THE LATE
MORNING AND AFTERNOON HOURS. BY EARLY MONDAY EVENING THESE WINDS
WILL SWITCH TO THE WEST AND SUBSIDE BELOW 25 MPH AT MOST LOCATIONS.
THESE CONDITIONS HAVE CAUSED A WIND ADVISORY TO BE ISSUED FROM 10 AM
TO 5 PM MST ON MONDAY.

THE LOW RELATIVE HUMIDITY IN COMBINATION WITH SUSTAINED WIND SPEEDS
OVER 25 MPH AND AN EXTREME FIRE DANGER RATING HAVE LED TO A RED FLAG
WARNING BEING ISSUED FROM 10 AM TO 7 PM MST ON MONDAY. HUMIDITIES
ARE EXPECTED TO REMAIN BELOW 15 PERCENT AT MANY LOCATIONS UNTIL THE
WINDS SWITCH TO THE WEST ON MONDAY. THESE WESTERLY WINDS WILL ALLOW
SOME MOISTURE TO ENTER SOUTHEAST ARIZONA FROM THE STORM SYSTEM AS IT
MOVES INTO COLORADO. HOWEVER LITTLE PRECIPITATION IS EXPECTED FROM
THIS SYSTEM SO DRY CONDITIONS WILL PREVAIL THROUGH THE WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ031-221400-
WESTERN PIMA COUNTY-
240 PM MST SUN MAY 21 2006

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A STORM SYSTEM MOVING INTO CALIFORNIA TODAY WILL BRING STRONG
SOUTHWESTERLY WINDS TO SOUTHEAST ARIZONA ON MONDAY. SUSTAINED WIND
SPEEDS OVER 25 MPH WITH GUSTS TO 45 MPH ARE POSSIBLE. THESE WINDY
CONDITIONS WHEN COMBINED WITH LOW HUMIDITIES AND AN EXTREME FIRE
DANGER RATING HAVE CAUSED A RED FLAG WARNING TO BE ISSUED FROM 10 AM
TO 7 PM MST ON MONDAY. AS THIS SYSTEM MOVES THROUGH NORTHERN ARIZONA
INTO COLORADO LATE MONDAY...HUMIDITIES ARE EXPECTED TO RISE AND
MAXIMUM TEMPERATURES WILL DECREASE ABOUT 10 DEGREES FROM SUNDAYS
READINGS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 2:34 PM MSTWind AdvisoryTWC26 hr

Nearby

Red Flag Warnings in Arizona, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.